Visual Hallucinations After Intravitreal Injection of Bevacizumab in Vascular Age-related Macular Degeneration

40Citations
Citations of this article
24Readers
Mendeley users who have this article in their library.

Abstract

Purpose: To describe transient structured visual hallucinations in a patient with vascular age-related macular degeneration (AMD), following an intravitreal Avastin-injection. Design: Interventional case reports. Methods: A fully alert 83-year-old woman with disciform scar right eye (OD) and occult choroidal neovascularization (CNV) left eye (OS) experienced a progressive visual loss to 20/800 OD and 20/400 OS. A coherent 84-year-old woman with occult CNV both eyes (OU) experienced decreased vision of 20/800 OU. After both patients gave informed consent, an uneventful intravitreal injection of 1.25 mg Avastin was performed in the left eyes. Results: One day and three days after an uneventful intravitreal injection both patients experienced structured hallucinations including trees, faces, and water for approximately 15 to 30 minutes. Conclusions: We report a typical symptoms of Charles-Bonnet syndrome (CBS) in patients with severe AMD after intravitreal Avastin-injections. The reduced retinal edema and realignment of the photoreceptors may promote the release phenomenon and trigger hallucinatory episodes. © 2007 Elsevier Inc. All rights reserved.

Cite

CITATION STYLE

APA

Meyer, C. H., Mennel, S., Hörle, S., & Schmidt, J. C. (2007). Visual Hallucinations After Intravitreal Injection of Bevacizumab in Vascular Age-related Macular Degeneration. American Journal of Ophthalmology, 143(1), 169–170. https://doi.org/10.1016/j.ajo.2006.08.003

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free